MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4453-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Extravasation (1842); Necrosis (1971); Tissue Breakdown (2681)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the operation it was discovered that the catheter had a small hole at the transition to the ventricle.There was patient involvement.The patient details: 57 years old, gender: male.It was reported that the patient experienced extravasation of chemotherapeutic agent (oxaliplatin) into the right deltoideopectoral region.There was port explantation with lavage on (b)(6) 2024 with intended secondary wound healing.The patient also experienced tissue necrosis caused by the long effect of the toxicity of the chemotherapy drug.
 
Additional Manufacturer Narrative
H3, other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No device was received for investigation.Therefore, we are unable to determine the reported complaint.If we receive the device, we will reopen the investigation for further evaluations.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Additional Manufacturer Narrative
A3a - sex, d1 - brand name: correction.D9: date returned to mfg.: 3/17/2025.H3 and h6.Codes: updated.Updated device evaluation: one used device sample was received.During visual inspection damage was noticed around the base of the device where the tubing meets the transition to the ventricle.Confirmed the customer complaint of a pin hole.Probable cause, unintentional bending force, causing tubing to tear.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21229476
Report Number3012307300-2025-01069
Device Sequence Number8285366
Product Code LJT
UDI-Device Identifier10610586032684
UDI-Public(01)10610586032684(17)280911(10)4426424
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4453-24
Device Lot Number4426424
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/05/2025
03/28/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/06/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age57 YR
Patient SexMale